Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 4, 2008, 3:49 PM EST for Franklin County, Henry County, Patrick County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 3:49 PM EST (20:49 UTC)
- Expired
- Mar 4, 2008, 4:30 PM EST
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 042048 SVRRNK VAC067-089-141-042130- /O.NEW.KRNK.SV.W.0008.080304T2049Z-080304T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EST TUE MAR 4 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 430 PM EST. * AT 344 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PHILPOTT DAM...OR NEAR BASSETT...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... FAIRY STONE STATE PARK... FERRUM... CALLAWAY... ROCKY MOUNT... BURNT CHIMNEY... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST TUESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. LAT...LON 3714 8002 3707 7970 3670 7999 3678 8019 TIME...MOT...LOC 2049Z 208DEG 48KT 3683 8003 $$ WP
2 follow-up statements
000
WWUS51 KRNK 042112
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EST TUE MAR 4 2008
VAC089-141-042122-
/O.CAN.KRNK.SV.W.0008.000000T0000Z-080304T2130Z/
PATRICK VA-HENRY VA-
412 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY AND
NORTHEASTERN PATRICK COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3712 7993 3711 7992 3709 7979 3708 7979
3707 7970 3682 7994 3690 8009 3714 8002
TIME...MOT...LOC 2112Z 211DEG 37KT 3696 7992
$$
VAC067-042130-
/O.CON.KRNK.SV.W.0008.000000T0000Z-080304T2130Z/
FRANKLIN VA-
412 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR CENTRAL FRANKLIN COUNTY...
AT 410 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR FERRUM...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURNT CHIMNEY...WIRTZ...6 MILES NORTHWEST OF WESTERN SMITH MOUNTAIN
LAKE AND 7 MILES SOUTHEAST OF BOONES MILL BY 425 PM EST...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3712 7993 3711 7992 3709 7979 3708 7979
3707 7970 3682 7994 3690 8009 3714 8002
TIME...MOT...LOC 2112Z 211DEG 37KT 3696 7992
$$
WP000
WWUS51 KRNK 042130
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EST TUE MAR 4 2008
VAC067-042140-
/O.EXP.KRNK.SV.W.0008.000000T0000Z-080304T2130Z/
FRANKLIN VA-
430 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRES AT 430 PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3712 7993 3711 7992 3709 7979 3708 7979
3707 7970 3682 7994 3690 8009 3714 8002
TIME...MOT...LOC 2112Z 211DEG 37KT 3696 7992
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:21 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 4, 2:21 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 221 PM EST TUE MAR 4 2008 .SYNOPSIS... STRONG LOW PRESSURE ACROSS THE TENNESSEE VALLEY WILL TRACK NE THROUGH WV/PA EARLY THIS EVENING DRAGGING A STRONG COLD FRONT THRU THE REGION TONIGHT. COOL HIGH PRESSURE WILL BUILD IN WEDNESDAY THEN QUICKLY MOVE OFF THE COAST THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... ALREADY SENT EARLIER FLOOD WATCH TO COVER ISOLATED FLOOD POTENTIAL MAINLY ALONG THE WESTERN SLOPES WHERE PERSISTENT LIGHT/MODERATE BAND OF PRECIP CONTINUES. OTRW WAITING FOR COLD FRONT ACROSS EASTERN TN TO START SLIDING ENE AS NEGATIVE TILT TAKES PLACE AND NOSE OF UPPER JET ARRIVES. THIS SHOULD FINALLY HELP THE ONGOING LINES TO MERGE INTO ONE AND THEN BOW NE ALLOWING AXIS OF HEAVY RAIN TO SHIFT EAST TO THE BLUE RIDGE LATE THIS AFTERNOON REACHING THE PIEDMONT THIS EVENING. SVR THREAT APPEARS TO BE LIMITED TO MORE EMBEDDED NATURE CONVECTION AND MIXING DOWN OF HIGHER WINDS ALOFT PER LACK OF INSTAB BUT GOOD DYNAMICS/WINDS. APPEARS BEST SHOT AT THE HEAVIEST RAINFALL WILL BE 22-02Z WHEN BEST RH...PWATS...UPPER DIFFLUENCE AND THETA-E RIDGING COINCIDE. THIS LITTLE CHANGE TO GOING POPS OVERNIGHT WITH ANOTHER 1-3 INCHES OF RAIN POSSIBLE ESPCLY WEST. FRONT SHOULD PUSH THRU AFTER MIDNIGHT WITH DRY PUNCH SCOURING OUT DEEP RH TO THE NE BETWEEN 06Z-08Z. HOWEVER WRAP AROUND MOISTURE WILL QUICKLY RETURN IN WAKE OF THE FRONT WITH POOL OF COLD 85H AIR CROSSING INTO THE NW UPSLOPE AREAS AFTER MIDNIGHT. SINCE THE BOUNDARY LAYER STILL APPEARS QUITE WARM THINK ANY -SHSN WILL BE DELAYED UNTIL ABOUT DAYBREAK SO SLOWED DOWN MIX OVER A BIT. EXPECT QUICK SHOT OF COLD ADVECTION AND SUBSIDENCE TO PRODUCE GUSTY WINDS OVERNIGHT BUT BELOW ADVISORY GIVEN 30-40 KT 850 MB JET. LEFT LOW TEMPS ON THE WARM SIDE OF MOS GIVEN TRENDS OF LATE FOR MODELS TO BE TOO FAST WITH COLD ADVECTION. SOME UPSLOPE -SHSN MAY LINGER EARLY WED OTRW DRIER AND SOMEWHAT COOLER AS WEAK HIGH PRESSURE SLIDES IN FROM THE SW. THIS IN COMBO WITH SUBSIDENCE AND DRIER AIR SHOULD PRODUCE MAINLY SUNNY SKIES BY AFTERNOON UNDER DIMINISHING WINDS. GIVEN DRY WESTERLY FLOW STAYED ON THE WARM SIDE OF MOS TEMPS ESPCLY EAST WHERE MORE DOWNSLOPE IN ORDER. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL SKIRT THROUGH THE AREA WEDNESDAY NIGHT WITH GOOD RADIATIONAL COOLING EXPECTED. THERE WILL BE SOME WEAK WARM AIR ADVECTION ALOFT...THEREFORE RIDGES MAYBE 5-10F WARMER THAN THE VALLEYS AND OUT EAST. ON THURSDAY...A WEAK FRONT WILL STALL WEST OF THE APPALACHIANS. THIS SYSTEM MAY SQUEEZE OUT A FEW RAIN DROPS IN THE GREENBRIER VALLEY THURSDAY AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THURSDAY NIGHT AND INTO FRIDAY IS STILL A QUESTIONABLE FORECAST AS MODELS CONTINUE TO LACK CONTINUITY. HOWEVER...MODELS ARE SHOWING A MORE BELIEVABLE SOLUTION WITH A DAMP COOL PERIOD. SHORT WAVES AND WARM MOIST AIR TRACKING ALONG THE STALLED FRONT WILL GENERATE RAIN THROUGH THE TENNESSEE AND THE SOUTHERN OHIO VALLEYS. A SURFACE WAVE WILL BE TRACKING OUT OF THE GULF AND ALONG THE SOUTHEAST COAST. THE TRACK OF THIS LOW STILL IN QUESTION WHETHER IT STAYS INLAND OR OFF THE COAST. EITHER WAY...LIGHT RAIN FALLING AHEAD OF THIS SYSTEM AND IN OUR AREA WILL CREATE AN INSITU WEDGE WITH THE WINDS BECOMING NORTHEASTERLY. SURFACE TEMPERATURES AND BOUNDARY LAYER LOOKING WARM ENOUGH TO HAVE JUST A COLD RAIN IN THE AREA. PRECIPITATION AMOUNTS SHOULD REMAIN LIGHT WITH CONVECTION ALONG THE GULF. FRIDAY NIGHT...THE SURFACE LOW WILL MOVE OFF THE NORTHEAST COAST WITH A TRAILING UPPER LEVEL TROUGH IN THE MID WEST. WITH THE UPPER LEVEL TROUGH AND DEW POINT FRONT WELL TO OUR WEST...LIGHT RAIN/DRIZZLE/FOG WILL LIKELY PERSIST INTO SATURDAY MORNING. AS THE UPPER LEVEL TROUGH SWINGS THROUGH THE REGION SATURDAY AFTERNOON...RAIN WILL LIKELY CHANGE TO UPSLOPE SNOW SHOWERS AND CONTINUE INTO SATURDAY NIGHT. HIGH PRESSURE AND ZONAL FLOW WILL KEEP THE REGION DRY SUNDAY. THE NEXT FRONT COULD COME IN AS EARLY AS MONDAY BUT WITH A HIGH PRESSURE ALONG THE GULF...PRECIPITATION AMOUNTS WILL BE LIGHT. WITH RAIN AND INSITU WEDGE IN THE AREA...FRIDAY WILL LIKELY BE THE COLDEST DAY OF THE EXTENDED. TEMPERATURES WILL MODERATE BACK TO NORMAL THROUGH EARLY NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... DOWNWARD TREND OF MVFR TO IFR CONDITIONS WILL CONTINUE THIS AFTERNOON AS RAIN SHIELD ACROSS THE WEST STARTS TO SHIFT EAST AND INCREASES IN INTENSITY/COVERAGE. ALSO...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 10-20 KTS WITH OCCASIONAL GUSTS OF 20-25 KTS WILL PERSIST AHEAD OF THE FRONT. WINDS WILL LIKELY BE 5-10 KTS HIGHER AT BLF. MAIN THREAT TO OPERATIONS DEVELOPS LATE THIS AFTERNOON/EARLY EVENING WITH A STRONG COLD FRONT. BAND OF HEAVY SHOWERS AND TSTMS WILL ACCOMPANY COLD FRONT. CONFIDENCE IS RELATIVELY HIGH CONCERNING THE TIMING OF THE FRONT FROM WEST TO EAST ACROSS THE SERVICE AREA. SOME CONVECTIVE CELLS ACCOMPANYING THE FRONT COULD PRODUCE 40-50 KT GUSTS AND VERY HEAVY RAINS. CLEARING WILL BE QUICK BEHIND THE FRONT THIS EVENING...HOWEVER MVFR CIGS LIKELY TO BUILD BACK INTO BLF AND LWB LATE TNGT WITH VERY LIGHT RAIN/SNOW MIX. HIGH PRESSURE BUILDS IN FROM THE SW WEDNESDAY KEEPING VFR...UNTIL THE NEXT COLD FRONT ARRIVES LATE THURSDAY NIGHT WITH IFR CIGS/VIS POSSIBLE IN SNOW SHWS AT KLWB/KBLF FRIDAY. THE BEST CHANCE OF PRECIPITATION WILL BE ACROSS THE WESTERN MOUNTAINS THURSDAY NIGHT AND POSSIBLY AGAIN ON SATURDAY. VFR CONDITIONS SHOULD FOLLOW AGAIN UNDER HIGH PRESSURE FOR SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-015. NC...FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001-002-018. WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042-043-045. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...RCS LONG TERM...RCS AVIATION...JH
Hazardous weather outlook, Mar 4, 2:35 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EST TUE MAR 4 2008 VAZ014-018>020-022>024-033>035-045>047-059-051945- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 235 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ011>013-WVZ044-051945- GILES-WYTHE-PULASKI-MONROE- 235 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ042-043-045-051945- MERCER-SUMMERS-GREENBRIER- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ010-051945- BLAND- 235 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009-051945- TAZEWELL-SMYTH- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003-019-VAZ017-032-051945- SURRY-WILKES-FLOYD-PATRICK- 235 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ016-051945- CARROLL- 235 PM EST TUE MAR 4 2008 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-051945- ASHE-ALLEGHANY NC-WATAUGA- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ015-051945- GRAYSON- 235 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH MAY BE NEEDED IN THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ004>006-020-VAZ043-044-058-051945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 235 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 4, 3:27 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EST TUE MAR 4 2008 NCZ004>006-VAZ017-022>024-032>035-043>047-058-059-042130- STOKES-ROCKINGHAM-CASWELL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DANBURY...EDEN...FLOYD...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE 327 PM EST TUE MAR 4 2008 ...SHOWERS WITH STRONG WIND GUSTS POSSIBLE THROUGH LATE AFTERNOON... SHOWERS ARE GOING TO MOVE FROM THE MOUNTAINS TO THE PIEDMONT THIS AFTERNOON. SOME OF THE EMBEDDED HEAVIER SHOWERS WILL ALSO BRING WINDS GUSTING UP TO 45 MPH. THIS MAY BREAK SMALL LIMBS OFF OF TREES. THE RAINFALL WILL RANGE FROM ONE QUARTER TO AS MUCH AS ONE INCH BETWEEN 330 PM AND 600 PM. THE AREA OF SHOWERS SHOULD MAKE IT INTO THE DANVILLE TO LYNCHBURG REGION BY 430 PM...AND EAST TO BUCKINGHAM AND CHARLOTTE COURT HOUSE BY 600 PM. THE PUBLIC IS ENCOURAGED TO REPORT ANY WIND DAMAGE OR ESTIMATED WIND GUSTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:46 PM EST | Wind Advisory | RNK | Bland, Smyth, Tazewell | 18 hr |
| Mar 4, 1:05 PM EST | Flood Watch | RNK | Grayson, Smyth, Tazewell | 10 hr |
| Mar 4, 3:46 PM EST | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 44 min |
| Mar 4, 3:56 PM EST | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 34 min |
| Mar 4, 4:54 PM EST | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 51 min |
| Mar 4, 5:19 PM EST | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 41 min |
| Mar 4, 5:30 PM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 45 min |
| Mar 4, 6:01 PM EST | Flash Flood Warning | RNK | Smyth, Tazewell | 4 hr |
| Mar 4, 6:52 PM EST | Flash Flood Warning | RNK | Bland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.